Florida, 2022Damaging Winds in Florida, May 30 to 31, 2022
May 30 to 31, 2022 · NWS TAE · 10 events in 3 counties and zones
A summer pattern was in place with a moist and unstable airmass in the afternoon. As a result, few strong to severe storms affected the area with impacts to trees and powerlines across portions of Jefferson and Madison counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A summer pattern was in place with a moist and unstable airmass in the afternoon. As a result, few strong to severe storms affected the area with impacts to trees and powerlines across portions of Jefferson and Madison counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 30, 2:20 PM EST, 30 minutes earlier.
Area forecast discussion, May 30, 2:20 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 PM EDT Mon May 30 2022
.NEAR TERM [Through Tuesday]...
High pressure over the Atlantic will bring light onshore flow to the
region. The seabreeze is expected to kick up showers and
thunderstorms along it as it heads into a warmer and unstable
airmass. The best chances for precipitation look to be along SW GA
and the FL Big Bend, especially along the I-75 corridor. SPC has
expanded the Marginal Risk (level 1 of 5 ) to cover the eastern Big
Bend with general thunder risk panted across our GA counties and
western Big Bend counties. The primary threats for today would be
damaging wind, the potential for some hail, and heavy rain should
storms meander. Shower and thunderstorm activity is expected to
fizzle out shortly after sunset, though a few isolated showers may
linger into the night. Tonight, low temperatures fall into the mid
to upper 60s.
Tomorrow, a similar forecast on tap for the tri-state. High
temperatures in the upper 80s to low 90s are forecast under partly
cloudy skies. An ridge riding shortwave will pass over the region,
which will increase the chance of shower and thunderstorm activity
over the region. With a healthy amount of CAPE and DCAPE, storms
could become robust and product gusty winds and perhaps even some
hail; however, confidence is on the lower end given high pressure
will be the dominate pattern. 30 to 50 percent PoPs have been
advertised with the highest chance for precipitation being along our
eastern GA and FL counties.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
The summertime pattern continues throughout the short term with
afternoon pop-up thunderstorms expected, forced through diurnal
mechanisms. Although, ridging will begin to build over the area, so
coverage isn't expected to be widespread. Expect daytime highs in
the low to mid 90s with overnight lows in the upper 60s and low 70s.
.LONG TERM [Thursday Through Monday]...
In the long term we'll see a subtle mid-level disturbance cross
eastern CONUS Thursday into Friday in the form of a weak cold front.
The low-level 850mb trough that accompanies the subtle mid-level
disturbance is expected to cross through our CWA throughout Friday.
The lack of upper-level support will limit robust convection to the
usual summertime-type of storms. However, this low-level trough will
play an integral roll in potentially steering away any tropical
feature that potentially develops in the NW Caribbean Sea this
weekend, which the NHC currently has a 40% chance for development.
Potentially keeping it to our south and east, leaving our region
with minimal impacts. However, this could change with subsequent
forecast updates, be sure to check back here and at
www.hurricanes.gov for the latest.
Otherwise, expect daytime highs in the low to mid 90s with overnight
lows in the upper 60s to low 70s.
&&
.AVIATION...
[Through 18Z Tuesday]
Primarily VFR conditions will prevail today, outside of any
thunderstorms that develop along the seabreeze from the Atlantic.
Current guidance has precipitation painted over SW GA and the FL Big
Bend, which could drop ceilings and vis for periods. Precipitation
winds down as the evening progresses with skies clearing during the
overnight hours. Tomorrow, the forecast will be similar except
showers and thunderstorms look to be possible at all TAF sites
during the afternoon and evening.
&&
.MARINE...
Boating conditions remain favorable through the next several days.
East to southeast winds will continue through Wednesday before
becoming more west-northwesterly late in the week. Winds will remain
below cautionary levels through the period with seas around 1 to 3
feet.
&&
.FIRE WEATHER...
Scattered showers and thunderstorms will be possible across SW GA
and the FL Big Bend this afternoon and evening, with the primary
threats being gusty winds and hail. Precipitation chances begin to
falter after sundown, with skies gradually clearing for the
overnight hours. RH recovery for tonight is expected to be good to
excellent, and with light winds in place, we could see patchy fog
develop. Tomorrow, a similar forecast is in store, though
dispersions will start of low across the CWA and increase throughout
the day and as you go inland. Showers and thunderstorms will be
possible across the entire area, but may be limited due to high
pressure overhead. If it is not raining, expect warm and dry
conditions to be accompanied with light winds.
&&
.HYDROLOGY...
Rainfall totals will generally be around an inch and a half or less
over the next 7 days. Thus, no riverine or widespread flash flooding
is expected. Localized heavier amounts possible within pop-up
thunderstorms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 91 68 92 69 / 10 40 10 20 0
Panama City 70 87 71 88 72 / 0 20 10 20 0
Dothan 67 89 68 90 69 / 10 30 10 20 0
Albany 69 92 69 94 71 / 20 30 10 20 0
Valdosta 67 91 67 92 67 / 30 40 10 20 0
Cross City 68 91 68 92 68 / 30 50 10 20 10
Apalachicola 72 85 72 86 72 / 10 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...KR
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...KR
MARINE...Oliver
FIRE WEATHER...KR
HYDROLOGY...Oliver
In the hours before
Special weather statement, May 30, 2:15 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT Mon May 30 2022
FLZ028-302000-
Inland Taylor FL-
315 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of Taylor County
through 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm over
Perry, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perry, Pinland, Lake Bird, Secotan, Boyd, Foley, Perry-Foley Airport,
Bucell Junction, Hampton Springs and Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2992 8354 2995 8359 3000 8363 3009 8381
3029 8371 3015 8340
TIME...MOT...LOC 1915Z 039DEG 5KT 3013 8359
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, May 30, 2:33 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
333 PM EDT Mon May 30 2022
GAZ160-161-302000-
Lanier GA-Lowndes GA-
333 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of southern Lanier and
northeastern Lowndes Counties through 400 PM EDT...
At 333 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mayday, or 11 miles north of Statenville, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moody Air Force Base, Naylor, Greenwood and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3087 8298 3086 8299 3086 8300 3085 8301
3085 8309 3083 8309 3083 8310 3080 8310
3080 8312 3099 8317 3102 8297 3087 8297
TIME...MOT...LOC 1933Z 156DEG 5KT 3086 8298
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, May 30, 2:37 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM EDT Mon May 30 2022
FLZ017-018-027-302015-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
337 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of northeastern
Wakulla, west central Jefferson and southeastern Leon Counties
through 415 PM EDT...
At 337 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Woodville. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Tallahassee, Cody, Chaires, Chaires Crossroads, Fanlew,
Wacissa, Wacissa Springs, Natural Bridge, Thomas City and Capitola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3036 8393 3020 8403 3025 8425 3049 8410
TIME...MOT...LOC 1937Z 118DEG 2KT 3032 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThunderstorm Wind, Taylor
- When
- May 30, 2:50 PM EST
- Where
- Taylor County, 1.3 mi NNE of Perry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.128, -83.575
Fallen trees and limbs resulted in a power outage along E Ash St.
Thunderstorm Wind, Jefferson
- When
- May 30, 3:30 PM EST
- Where
- Jefferson County, 0.91 mi SE of Drifton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.480, -83.870
A tree was blown down and blocked Thompson Valley Road between Highway 19 and Curtis Mills Road.
Thunderstorm Wind, Jefferson
- When
- May 30, 3:40 PM EST
- Where
- Jefferson County, 0.91 mi NW of Casa Blanco
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.520, -83.890
Fallen trees or limbs resulted in a power outage off of Waukeenah Highway.
Thunderstorm Wind, Jefferson
- When
- May 30, 3:45 PM EST
- Where
- Jefferson County, 2.26 mi NW of Lois
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 30.540, -83.940
A tree was blown down and blocked the westbound lane of Highway 90 near Rainey Run.
Thunderstorm Wind, Jefferson
- When
- May 30, 3:48 PM EST
- Where
- Jefferson County, 0.91 mi NW of Lloyd
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.480, -84.030
A tree was blown down near Old Lloyd Road and Gamble Road.
Thunderstorm Wind, Jefferson
- When
- May 30, 3:48 PM EST
- Where
- Jefferson County, 2.07 mi N of Lloyd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.500, -84.020
Fallen trees or limbs resulted in a power outage along Willie Road.
Thunderstorm Wind, Madison
- When
- May 31, 4:35 PM EST
- Where
- Madison County, 2.74 mi NE of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.490, -83.380
A tree was blown down at Highway 145 and Shrine Club Road.
Thunderstorm Wind, Madison
- When
- May 31, 4:35 PM EST
- Where
- Madison County, 3.01 mi SSW of Hanson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.510, -83.380
A large tree was blown down at Almond Ave and Shrine Club Road.
Thunderstorm Wind, Madison
- When
- May 31, 4:35 PM EST
- Where
- Madison County, 1.5 mi NNW of Cherry Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.600, -83.430
A tree was blown down on Highway 53 South.
Thunderstorm Wind, Madison
- When
- May 31, 4:38 PM EST
- Where
- Madison County, 0.6 mi W of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 30.460, -83.420
A tree was blown down onto a power line just south of Madison.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, May 30, 2022$6.1 million · EF2 · 52 events
- Tornadoes and Hail in Minnesota, May 30, 2022$635,000 · EF2 · 89 events
- Tornadoes and Flash Flooding in South Dakota, May 30, 2022EF3 · 19 events
- Tornadoes and Hail in South Dakota, May 30, 2022$279,000 · EF1 · 49 events
- Tornadoes and Hail in Minnesota, May 30, 2022$90,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Minnesota, May 30, 2022$125,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Iowa, May 30, 2022$86,000 · 1.75 in hail · 11 events
- Tornadoes and Damaging Winds in Iowa, May 30, 2022EF1 · 9 events
- Tornado and Hail in Minnesota, May 30, 2022EF1 · 6 events
- Tornado and Damaging Winds in Minnesota, May 30, 2022EF0 · 24 events
- Flash Flood and Hail in Kansas, May 30 to 31, 20221 in hail · 13 events
- Damaging Winds in Minnesota, May 30, 2022$14,000 · 58 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025898, 1025899, 1025900, 1025901, 1025902, 1025903, 1025904, 1025905, 1025906, 1025907.